• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Has anyone had this happen to them?

D

dragonfly_1

New member
Joined
Nov 25, 2008
Messages
1
Hi, I have always had anxiety. After going to a psydoc he said I may be bipolar. He prescribed me 180mg 0f Geodon and 1000mg of Depakote. After taking this a week I began having heart palpitations, swollen ankles, hallucinations right after taking them and felt sick and restless. I couldn't wake up and catch a snap until around 3pm even after drinking several cups of coffee and I felt numb like a zombie. He took me off cold turkey. I started having extreme tightness in my chest on the left side of my body along with ear pressure. I also have head ringing that comes and goes depending on what I eat. He gave me xanax which helps a lot, 1mg a day. Sometimes I try to take less and deal with the tightness that only occurs on the left side of my chest and back and it extends to my throat and ear. He tried prozac for a while and all it seemed to do was make my head feel bloated and never relieved any tightness. This has been going on for 6 months after stopping the Geodon and Depakote. When I wake up the pressure isn't so bad . If I eat toast and Jelly the tightness comes full strength. If I eat a salad or a sandwich it's not so bad. I had blood work done and everything came back normal. I hate having to depend on xanax to relieve the pressure. Does anyone know what is going on with my body and what Geodon and Depakote has done to my body? Has anyone one else experienced this or know someone that has? My doc seems to just think this is going to go away but after 6 months it hasn't got much better. I never had anything like this until taking those meds and as far as the anxiety I never had tightness or back pain. Thanks for reading and if you have any info I would love your help. Thanks! :confused:
 
A

Apotheosis

Guest
Sorry to hear you experienced bad side effects - it does happen. I get odd effects from what I take, & have had reactions in the past to different things.

This site is quite comprehensive, it may contain some useful info.

http://www.breggin.com/
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,067
Location
BeNeLux
Hello Dragonfly and welcome to the forum. :welcome:

I was prescribed Depakote several years ago and had some very adverse effects. My feet, ankles, and legs were so swollen, I was housebound. I also had fainting/passing out spells and unfortunately fell down a flight of stairs and cracked my head open. Very serious situation.
Some people have very severe reactions to certain medications.

You say you've always had anxiety. I find that long term use of Benzodiazepine's (xanax, valium) should be avoided at all costs.
They have a nasty habit of being addictive, and when you try to come off of them, the symptoms you took them for to begin with come back many times worse.
I've learned deep breathing exercises that I use when I feel panic attacks or anxiety coming on and it works very well. It sure helps to get that elephant off of my chest.

These are all my own subjective experiences, but maybe you can find something useful in them. :)
 
Top